Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 13, 2018, 9:54 PM EDT for 4 counties in Ohio. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2018, 9:54 PM EDT (01:54 UTC)
- Expired
- May 13, 2018, 10:06 PM EDT
- In force
- 12 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 63 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1903 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.8
The text
As transmitted.
187
WUUS51 KILN 140154
SVRILN
OHC017-113-135-165-140230-
/O.NEW.KILN.SV.W.0034.180514T0154Z-180514T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
954 PM EDT SUN MAY 13 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southeastern Preble County in west central Ohio...
Northeastern Butler County in southwestern Ohio...
Northwestern Warren County in southwestern Ohio...
Southwestern Montgomery County in west central Ohio...
* Until 1030 PM EDT.
* At 954 PM EDT, a severe thunderstorm was located over Eaton, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Middletown, Trotwood, Miamisburg, Franklin, Eaton, Moraine,
Carlisle, Camden, West Alexandria, Gratis, Germantown, New Lebanon,
Farmersville, West Elkton, Poast Town Heights, Wheatville,
Muttonville and Lake Lakengren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3976 8468 3979 8436 3967 8429 3955 8430
3950 8436 3961 8471
TIME...MOT...LOC 0154Z 273DEG 21KT 3971 8462
HAIL...1.00IN
WIND...60MPH
$$
Haines2 follow-up statements
161
WWUS51 KILN 140203
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1003 PM EDT SUN MAY 13 2018
OHC017-165-140213-
/O.CAN.KILN.SV.W.0034.000000T0000Z-180514T0230Z/
Butler OH-Warren OH-
1003 PM EDT SUN MAY 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER AND
NORTHWESTERN WARREN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3976 8459 3979 8436 3967 8429 3959 8430
3959 8448 3962 8462
TIME...MOT...LOC 0203Z 273DEG 21KT 3971 8455
$$
OHC113-135-140230-
/O.CON.KILN.SV.W.0034.000000T0000Z-180514T0230Z/
Preble OH-Montgomery OH-
1003 PM EDT SUN MAY 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN PREBLE AND SOUTHWESTERN MONTGOMERY COUNTIES...
At 1003 PM EDT, a severe thunderstorm was located over West
Alexandria, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Trotwood, Miamisburg, Moraine, Carlisle, West Alexandria, Gratis,
Germantown, New Lebanon, Farmersville and Wheatville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3976 8459 3979 8436 3967 8429 3959 8430
3959 8448 3962 8462
TIME...MOT...LOC 0203Z 273DEG 21KT 3971 8455
HAIL...1.00IN
WIND...60MPH
$$
Haines580
WWUS51 KILN 140206
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1006 PM EDT SUN MAY 13 2018
OHC113-135-140216-
/O.CAN.KILN.SV.W.0034.000000T0000Z-180514T0230Z/
Preble OH-Montgomery OH-
1006 PM EDT SUN MAY 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PREBLE AND
SOUTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3976 8459 3979 8436 3967 8429 3959 8430
3959 8448 3962 8462
TIME...MOT...LOC 0205Z 273DEG 21KT 3971 8452
$$
HainesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:38 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 13, 7:38 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 738 PM EDT Sun May 13 2018 .SYNOPSIS... A frontal boundary will remain across the region through much of the week. This will lead to occasional chances for showers and thunderstorms for the next several days. Temperatures will remain above normal through the week. && .NEAR TERM /THROUGH MONDAY/... The cu field looks a little more healthy today along and south of the boundary compared to what we saw yesterday. That being said, we are just now starting to see some isolated development across central Ohio. Given the instability across the area, would expect to see this become somewhat more widespread elsewhere for areas along and south of the boundary through late afternoon. However, with the hi res models still showing fairly isolated to scattered development, will generally have pops in chance category through the rest of this afternoon and into the early evening hours. As we lose the diurnal heating, any activity should taper off with a decrease in clouds heading into tonight. A convective complex is forecast to develop later tonight over the upper Mississippi Valley and begin to push east southeast toward us. It does look like pcpn associated with this should mainly stay off to our north and west through the overnight hours so will just have a slight chance of pcpn later tonight across our northwestern areas. Lows tonight will range from the upper 50s in the far north to the mid 60s across the south. && .SHORT TERM /MONDAY NIGHT/... The convective complex is forecast to push east southeast along/north of the stalled out boundary through Monday morning. There remains some uncertainty with the timing and strength of this, but assuming this holds together, it would affect primarily northern portions of our fa during the morning hours. Otherwise, a similar set up as we have seen the past several days is expected for Monday. The stationary boundary will remain across the area with some additional scattered development possible through the afternoon to early evening. However, this will likely be affected by what happens with the morning MCS, depending on any lingering debris cloudiness and outflow boundaries. Highs on Monday will be in the mid to upper 80s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A broad ridge in place across the Eastern CONUS will provide the backdrop for long term weather conditions. Above average geopotential heights will allow warmer than normal temperatures, and a humid airmass fed by a southerly flow in the presence of surface boundaries will lead to several rounds of convective initiation. The first round of convection is expected Tuesday, when a cold front combined with a mid level short wave and ample moisture will bring the likelihood for afternoon and evening thunderstorms. The focus for convection will shift south on Wednesday as the boundary sags to Kentucky. Thunderstorm chances shift back toward the north Thursday and Friday when a rather potent short wave is forecast to lift into the Ohio Valley from the southwest. There is higher the average uncertainty for this to occur due to model variability from earlier runs. Thunderstorms will continue to be possible Saturday and Sunday in the persistently humid and unstable regime. Kept pops in the chance range since it is unlikely that current models are depicting the correct location for short wave features that will dictate weather events. Temperatures remaining above normal through the period will start quite warm, with highs in the mid and upper 80s Tuesday. Readings will retreat a bit for the rest of the period, with highs averaging in the low 80s. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Scattered storms have developed along a frontal boundary as it pushes south into southern Ohio. This boundary is encountering a moderately unstable airmass with blyr capes up to 1500 j/kg. Isolated stronger storms will have the potential to produce large hail. Have a mention of VCTS at KILN/KCVG and KLUK to account for this threat this evening. Expect to see a diurnal decrease in coverage into the overnight hours as clouds scatter out. Some fog will be possible at KLUK valley location and at this time have limited mention to MVFR vsby restriction. Models solutions continue to suggest that additional convection develops to our northwest and drops east-southeast late tonight through Monday morning. Model spread exists regarding timing and coverage so have limited mention to VCTS at the northern TAF sites. Outside of these storms have continued VFR conditions at all TAF sites going into Monday afternoon. OUTLOOK...Chances for thunderstorms will exist at times through Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...AR
Hazardous weather outlook, May 13, 4:04 AM EDT, 17 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 404 AM EDT Sun May 13 2018 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 077>082-088-140815- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 404 AM EDT Sun May 13 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms are possible this afternoon and evening. There is the potential for a few strong to severe storms. If severe storms develop, there will be the potential for large hail, damaging winds, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms will be possible on Monday, mainly from Monday morning through early afternoon. Some of these storms may be severe, with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Monday. INZ073>075-080-KYZ089>100-140815- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- 404 AM EDT Sun May 13 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky and Northern Kentucky. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
In the hours before
Local storm report, May 13, 9:16 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 2 W WILMINGTON 39.44N 83.87W
05/13/2018 M0.50 INCH CLINTON OH NWS EMPLOYEE
&&
JEGSpecial weather statement, May 13, 9:17 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
917 PM EDT SUN MAY 13 2018
OHZ063-140145-
Fayette OH-
917 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE COUNTY UNTIL 945
PM EDT...
At 917 PM EDT, radar indicated a strong thunderstorm near
Jeffersonville, moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Washington Court House, Bloomingburg, Milledgeville, Octa and
Interstate 71 at US Route 35.
This includes I-71 in Ohio between mile markers 65 and 66.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3949 8337 3953 8356 3954 8358 3955 8363
3963 8361 3963 8336 3956 8331
TIME...MOT...LOC 0117Z 276DEG 12KT 3959 8357
HainesLocal storm report, May 13, 9:22 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
922 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
05/13/2018 M56 MPH CLINTON OH ASOS
34049KTS
&&
JEGSpecial weather statement, May 13, 9:38 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
938 PM EDT SUN MAY 13 2018
OHZ062-072-140215-
Clinton OH-Greene OH-
938 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLINTON AND SOUTH
CENTRAL GREENE COUNTIES UNTIL 1015 PM EDT...
At 937 PM EDT, radar indicated a strong thunderstorm near Wilmington,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Wilmington, Sabina, Port William, Paintersville, Melvin, Bloomington,
Lumberton, Middleton Corner, New Antioch, Oakland, Reesville,
Morrisville, Kingman, Burtonville, Interstate 71 at US Route 68 and
Lees Creek.
This includes I-71 in Ohio between mile markers 46 and 58.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3952 8397 3961 8388 3952 8358 3949 8358
3931 8376
TIME...MOT...LOC 0137Z 299DEG 24KT 3952 8385
HainesSpecial weather statement, May 13, 9:40 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
940 PM EDT SUN MAY 13 2018
INZ059-OHZ060-061-070-140215-
Union IN-Montgomery OH-Butler OH-Preble OH-
940 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL UNION COUNTY IN
EAST CENTRAL INDIANA...SOUTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN BUTLER COUNTY IN SOUTHWESTERN OHIO AND SOUTHWESTERN
MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 1015 PM EDT...
At 940 PM EDT, radar indicated a strong thunderstorm near Camden,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Middletown, Trenton, Eaton, Camden, West Alexandria, Gratis, Seven
Mile, Williamsdale, Germantown, Farmersville, Somerville, West
Elkton, Jacksonburg, Fairhaven, Goodwins Corner, West Florence,
Collinsville, Morning Sun, Poast Town Heights and Wheatville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3978 8477 3971 8432 3959 8434 3959 8437
3954 8436 3943 8450 3964 8485
TIME...MOT...LOC 0140Z 290DEG 26KT 3969 8475
HainesLocal storm report, May 13, 9:48 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
948 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL WASHINGTON COURT HOUSE 39.54N 83.43W
05/13/2018 M0.88 INCH FAYETTE OH TRAINED SPOTTER
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:03 PM EDT | Special Weather Statement | ILN | Hocking | 27 min |
| May 13, 8:05 PM EDT | Special Weather Statement | ILN | Hocking | 10 min |
| May 13, 8:15 PM EDT | Special Weather Statement | ILN | Butler | 30 min |
| May 13, 8:33 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 31 min |
| May 13, 9:00 PM EDT | Special Weather Statement | ILN | Clinton | 30 min |
| May 13, 9:04 PM EDT | Special Weather Statement | ILN | Butler | 26 min |
| May 13, 9:17 PM EDT | Special Weather Statement | ILN | Fayette | 28 min |
| May 13, 9:28 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Ross | 14 min |
| May 13, 9:33 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Pickaway, Ross | 29 min |
| May 13, 9:38 PM EDT | Special Weather Statement | ILN | Clinton | 37 min |
| May 13, 9:40 PM EDT | Special Weather Statement | ILN | Preble | 35 min |
| May 13, 10:01 PM EDT | Special Weather Statement | ILN | Ross | 29 min |
| May 13, 10:13 PM EDT | Special Weather Statement | ILN | Fayette | 47 min |
| May 13, 10:43 PM EDT | Special Weather Statement | ILN | Ross | 32 min |
| May 14, 10:54 AM EDT | Special Weather Statement | ILN | Mercer | 36 min |
| May 14, 11:31 AM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Logan, Shelby | 29 min |
| May 14, 11:53 AM EDT | Special Weather Statement | ILN | Delaware, Union | 22 min |
| May 14, 12:12 PM EDT | Special Weather Statement | ILN | Delaware, Union | 33 min |
| May 14, 12:21 PM EDT | Special Weather Statement | ILN | Licking | 24 min |
| May 14, 12:25 PM EDT | Special Weather Statement | ILN | Champaign, Franklin, Madison | 50 min |
| May 14, 12:28 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 16 min |
| May 14, 12:39 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| May 14, 12:49 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 41 min |
| May 14, 12:53 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Hocking, Licking, Madison | 52 min |
| May 14, 1:01 PM EDT | Special Weather Statement | ILN | Pickaway | 44 min |
| May 14, 1:23 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 52 min |
| May 14, 1:27 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 18 min |
| May 14, 1:44 PM EDT | Special Weather Statement | ILN | Pickaway | 31 min |
| May 14, 2:04 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking | 86 min |
| May 14, 2:10 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.